Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 1:15 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 1:15 PM EDT (17:15 UTC)
- Expired
- May 26, 2006, 1:41 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:25 PM EDT | HAIL 0.75 | Aventura, FL | PUBLIC REPORTED DIME TO PENNY SIZED HAIL IN NORTHERN MIAMI-DADE COUNTY NEAR THE INTERSECTION OF STATE ROAD 441 AND IVES DAIRY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 261716
SVRMFL
FLC011-086-261745-
/O.NEW.KMFL.SV.W.0040.060526T1715Z-060526T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 145 PM EDT
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH PERRY
AIRPORT AND MOVING NORTHEAST AT 5 TO 10 MPH.
* THE STORM WILL AFFECT...
HALLANDALE BEACH BY 145 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE
INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL
APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2599 8027 2593 8016 2597 8011 2604 8012
2606 8019
$$
BAXTER2 follow-up statements
000
WWUS52 KMFL 261732
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
132 PM EDT FRI MAY 26 2006
FLC011-086-261745-
/O.CON.KMFL.SV.W.0040.000000T0000Z-060526T1745Z/
BROWARD FL-MIAMI-DADE FL-
132 PM EDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD
COUNTIES...
AT 128 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED ABOUT NEAR
HALLANDALE BEACH...MOVING NORTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVENTURA...HOLLYWOOD...DANIA BEACH...GOLDEN BEACH AND HOLLYWOOD
DOWNTOWN.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.
LAT...LON 2599 8027 2593 8016 2597 8011 2604 8012
2606 8019
$$
BAXTER000
WWUS52 KMFL 261741
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT FRI MAY 26 2006
FLC011-086-261750-
/O.CAN.KMFL.SV.W.0040.000000T0000Z-060526T1745Z/
BROWARD FL-MIAMI-DADE FL-
140 PM EDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND IS NO LONGER A
THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM
CAN STILL PRODUCE WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND
LIGHTNING STRIKES...SMALL HAIL...AND LOCALLY HEAVY RAINFALL...AS IT
MOVES OVER SOUTHEASTERN BROWARD COUNTY.
LAT...LON 2599 8027 2593 8016 2597 8011 2604 8012
2606 8019
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:30 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 26, 10:30 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EDT FRI MAY 26 2006 .UPDATE...MAIN CHANGE TO THE CURRENT FORECAST PACKAGE WILL BE TO LOWER EXPECTED MAX TEMPS FOR THIS AFTERNOON TO MAINLY LOW/MID 80S DUE TO EXTENSIVE CLOUD COVER LIMITING SUNSHINE ACROSS THE AREA. ALSO HWO HAS BEEN UPDATED TO INDICATE THE POSSIBILITY OF A FEW STRONG STORMS OVER EASTERN AREAS AS EAST COAST SEA BREEZE MAY ENHANCE LOW LEVEL CONVERGENCE. .DISCUSSION...NO BASIC CHANGE IN THE WEATHER EXPECTED UNTIL ABOUT NEXT TUESDAY. IN THE MEANTIME THE SURFACE RIDGE TO OUR NORTH WILL PROBABLY WEAKENED SOME BUT OTHERWISE LITTLE CHANGE. THE UPPER RIDGE THAT HAS BEEN OVER THE WESTERN U.S. SHOULD SHIFT EAST AND THE RIDGING NEAR 30N SHOULD WEAKEN. SO THAT BY TUESDAY THE FLOW AROUND THE UPPER RIDGE WHICH SHOULD BE OVER THE EASTERN U.S. SHOULD BE FORCING SOME DRIER AIR SOUTH OVER FLORIDA AS WELL AS WARMING THE AIR ALOFT AND MAKING THE ATMOSPHERE MORE STABLE. SO WILL REDUCE THE CHANCE OF DAYTIME PRECIPITATION BELOW CLIMATE FOR THAT PERIOD. BY THE END OF NEXT WEEK LOOK FOR US TO BE BACK TO THE PRESENT SITUATION WITH AN ELONGATED NORTHEAST/SOUTHWEST UPPER TROUGH OVER THE AREA AS THE UPPER RIDGE RETURNS TO THE WESTERN U.S. THIS SHOULD ALLOW OUR AFTERNOON AND EVENING CONVECTION TO RETURN TO NEAR CLIMATE PROBABILITIES BY THAT TIME. && .MARINE...WITH LITTLE IN THE WAY OF ANY SIGNIFICANT PRESSURE GRADIENT EXPECTED WITH WINDS AND SEAS SHOULD REMAIN GOOD FOR BOATING. && .FIRE WEATHER...NO REAL CHANGES FROM THE HIGH HUMIDITIES UNTIL EARLY NEXT WEEK. HUMIDITIES SHOULD DROP BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 72 87 73 / 65 20 35 10 FORT LAUDERDALE 86 74 86 75 / 65 20 40 10 MIAMI 86 74 88 74 / 65 20 40 10 NAPLES 85 73 88 73 / 70 20 45 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 26, 10:12 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1012 AM EDT FRI MAY 26 2006 FLZ063-066>075-271000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1012 AM EDT FRI MAY 26 2006 ...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING... ...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR THE EAST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 26, 12:56 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1256 PM EDT FRI MAY 26 2006 FLZ074-261745- DADE METROPOLITAN- 1256 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM OVER METRO CENTRAL MIAMI-DADE COUNTY... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS STORM ARE MIAMI SPRINGS...HIALEAH... AND LITTLE HAITI. DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, May 26, 1:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT FRI MAY 26 2006 FLZ072-261745- BROWARD METROPOLITAN- 103 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST BROWARD COUNTY... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 5 MILES WEST OF HALLANDALE BEACH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE HOLLYWOOD BEACH...HALLANDALE BEACH...HOLLYWOOD...AND DANIA BEACH DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| May 26, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.